I've been the POP (Cerazette)for four months now and haven't had a proper period since I have been on it and this month I have had no bleeding at all. A few days ago I started getting some symptoms of ovulation and noticed that my discharge was the same as it was before I started the pill which hasn't happened in four months. I have been on trimethropin for aound five days. Does any of this sound like there could be a possiblity that I could become pregnant?
Posts: 23 | From: Northern Ireland | Registered: Jun 2009
| IP: Logged |
Well, on a mini-pill, ovulation will not always be suppressed. That's why minipills are slightly less effective than combined pills.
However, the other two ways the minipill works should still protect you, even if and when ovulation happens.
However, when using broad-spectrum antibiotics -- which is what trimethropin is one of -- it's generally advised to use a backup method for the pill cycle you're taking them in. Some may impact the effectiveness of pills or may simply change the way you metabolize the hormones. In the case of the latter, that may not change effectiveness at all, as it can increase the levels you metabolize, but may be why you are experiencing differences.
-------------------- Heather Corinna, Executive Director & Founder, Scarleteen About Me • Get our book! Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead Posts: 67221 | From: An island near Seattle | Registered: May 2000
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.